Florida, 2017Wildfire in Florida, March 27, 2017
March 27, 2017 · NWS JAX · 1 event in 1 county or zone
The Hoot Owl fire was started by children along Sharon Road and Illinois Drive in Satsuma on March 4th. The fire burned about 110 acres.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The Hoot Owl fire was started by children along Sharon Road and Illinois Drive in Satsuma on March 4th. The fire burned about 110 acres. On March 27th, the fire was 100% contained. Long term dry conditions, warm temperatures and an early spring bloom contributed to elevated fire danger conditions.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Mar 27, 8:26 AM EST, 57 minutes earlier.
Area forecast discussion, Mar 27, 8:26 AM EST, 57 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
926 AM EDT Mon Mar 27 2017
.UPDATE...
Low level ridge axis from the FL Peninsula will continue NE along
the SE U.S. coast while mid level ridging over the Ern GOMEX and
states of FL/GA will slowly drift east as another weakening
shortwave over the Deep South will track across the SE U.S. later
today and into tonight. This will continue above normal temps with
just a slight chance of a brief shower/storm across inland SE GA
later this afternoon and evening then fair skies once again
overnight. Highs expected into the lower/middle 80s inland today
with Atlc Coast Sea Breeze pushing inland this afternoon and
keeping the beaches with highs in the mid/upper 70s. Lows tonight
in the 55-60 deg range inland and lower 60s along the coast and
near calm winds will support patchy fog around sunrise once again
Tue Morning with models supporting some locally/shallow dense fog
possible across inland areas.
&&
.AVIATION...
VFR conds will continue with SCT Cu field this afternoon with
bases around 5000 ft. SE winds to increase with sea breeze passage
around 10 knots. VFR again tonight with another round of possible
MVFR VSBYS at inland TAF sites right around sunrise.
&&
.MARINE...
Light/Variable flow this morning to becoming SE around 10 knots
this afternoon with seas 3-4 ft at the coast to 4-6 ft offshore
and will continue SCEC for seas.
Rip Currents: Moderate risk with the long period swells. Morning
surf reports have breakers in the 3-4 ft range.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 85 60 84 61 / 10 20 10 10
SSI 74 62 75 62 / 0 10 0 0
JAX 83 60 85 61 / 0 0 0 0
SGJ 78 60 80 63 / 0 0 0 0
GNV 85 57 85 57 / 10 0 0 0
OCF 85 57 84 57 / 0 0 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&
Hess/Corless
Hazardous weather outlook, Mar 27, 8:30 AM EST, 53 minutes before
Hazardous Weather Outlook
National Weather Service Jacksonville FL
930 AM EDT Mon Mar 27 2017
AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-280900-
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union-
Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion-
Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling-
Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn-
Echols-Clinch-Charlton-Inland Camden-Coastal Camden-
930 AM EDT Mon Mar 27 2017
...MODERATE RISK OF RIP CURRENTS AT AREA BEACHES...
This Hazardous Weather Outlook is for Northeast Florida,
Southeast Georgia and the Adjacent Coastal Waters.
.DAY ONE...Today and Tonight...
A long period easterly ocean swell will create a moderate risk of
rip currents at the northeast Florida and southeast Georgia
beaches.
Isolated thunderstorms are possible during the early evening hours
for locations to the northwest of Waycross.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...
A persistent long period easterly ocean swell will keep a moderate
risk of rip currents in place at area beaches through at least
Wednesday.
Locally dense fog will be possible during the predawn and early
morning hours from Tuesday through Friday.
Isolated mainly afternoon and early evening thunderstorms are
possible on Thursday. Scattered thunderstorms are possible on
Friday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
For additional information, visit the National Weather Service in
Jacksonville website on the internet at weather.gov/jax.
Wildfire, Putnam
- When
- March 27, 9:23 AM EST
- Where
- Putnam forecast zone
- Reported by
- Park/Forest Service
The Hoot Owl fire was started by children along Sharon Road and Illinois Drive in Satsuma on March 4th. The fire burned about 110 acres. On March 27th, the fire was 100% contained.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Kentucky, March 27, 20171 death · 1.75 in hail · 19 events
- Tornado and Hail in Kentucky, March 27, 2017$522,000 · EF1 · 41 events
- Tornadoes and Hail in Tennessee, March 27, 2017$310,000 · EF1 · 44 events
- Tornadoes and Flash Flood in Tennessee, March 27, 2017$162,000 · EF1 · 33 events
- Hail and Damaging Winds in Mississippi, March 27, 2017$703,000 · 1.75 in hail · 26 events
- Tornadoes and Hail in Kentucky, March 27, 2017$84,000 · EF0 · 19 events
- Hail and Damaging Winds in Louisiana, March 27, 2017$80,000 · 1 in hail · 5 events
- Damaging Winds in Indiana, March 27, 2017$50,000 · 60 kt wind · 2 events
- Hail and Damaging Winds in Alabama, March 27, 20171 injured · 1.75 in hail · 25 events
- Hail and Damaging Winds in Alabama, March 27, 20171.75 in hail · 25 events
- Tornado and Hail in Mississippi, March 27, 2017EF0 · 15 events
- Hail and Damaging Winds in North Carolina, March 27, 2017$2,000 · 1 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 680223.